Illinois, 2007Hail and Damaging Winds in Illinois, July 26, 2007
July 26, 2007 · NWS LOT · 6 events in 3 counties and zones
Severe thunderstorms moved south across northeast Illinois during the early morning hours of July 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.1 million
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved south across northeast Illinois during the early morning hours of July 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 26, 2:20 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 26, 2:20 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
320 AM CDT THU JUL 26 2007
.DISCUSSION...
320 AM CDT
NOT MANY CHANGES MADE TO THE GOING FORECAST AS FOCUS THIS MORNING
WAS KEEPING AN EYE ON THE RADAR AS STORMS HAVE BEEN DEVELOPING OVER
THE LAKE AND MOVING INTO NW INDIANA. TWO STORMS SO FAR HAVE SHOWN
MESO ROTATIONS GOING INTO PORTER COUNTY...BUT THEY HAVE BEEN FAIRLY
LOW TOPPED WITH STORM TOPS AROUND 30KFT AND THE HIGHEST
REFLECTIVITIES ONLY SHOOTING UP TO AROUND 15KFT. THESE
STORMS...ALONG WITH CONVECTION DOWNSTREAM THRU CENTRAL INDIANA...IS
ALL TIED TO A LOBE OF VORTICITY CYCLING ALONG THE NORTHWESTERN
PERIPHERY OF THE CLOSED H5 LOW. AS THIS SHORTWAVE ROTATES
SOUTHWARD...THE MAIN CIRCULATION OF THE LOW WILL PROPAGATE NORTHWARD
INTO SOUTHERN MICHIGAN. WITH IT BEING AT ITS CLOSEST
PROXIMITY...THERE WILL REMAIN A CHANCE FOR SHOWERS AND STORMS TO
CONTINUE TO DEVELOP THROUGH THE DAY ON THURSDAY. SPC HAS PLACED A
PORTION OF NE IL IN DAY 1 SLIGHT RISK...MAINLY DUE TO SOME POSSIBLE
STORM INTERACTION WITH THE LAKE BREEZE THIS AFTERNOON. GIVEN THE
LOW LEVEL WIND SHEAR PROFILE THAT SHOWS UP ON ACARS SOUNDINGS OUT OF
OHARE...THE ONGOING STORMS THIS MORNING THAT HAVE SHOWN
MESO-ROTATIONS...AND MODEST MUCAPE VALUES INTO THE 2000 J/KG
RANGE...THIS SLIGHT RISK SEEMS WARRANTED. SEE SWODY1 FOR MORE
DETAILS FROM SPC.
OTHER MAIN FORECAST FOCUS WAS ON POP/WX OVER THE NEXT FEW DAYS AS A
COLD FRONT DROPS DOWN THROUGH WISCONSIN TONIGHT. BY 12Z FRI...THIS
FRONT SHOULD BE JUST TO THE NORTH OF THE STATE BORDER AND SHOULD
SWING THROUGH THE REGION BY LATE FRIDAY NIGHT. WITH THE GULF
OPENING UP...A DECENT PLUME OF STORMS SHOULD DEVELOP OUT AHEAD OF
THE FRONT AND MOVE THROUGH THE REGION. PRECIPITABLE WATER VALUES
CLIMB UP ABOVE 2 INCHES BY 12Z FRIDAY RIGHT AS A 30 TO 40KT LLJ
KICKS IN FROM THE SW. BY MIDNIGHT...THE FRONT SHOULD BE INTO
INDIANA AND NOT OF CONCERN FOR US ANYMORE. THE SEVERE THREAT STILL
LOOKS MINIMAL WITH THIS FRONT AS THE TIMING OF FRONTAL PASSAGE IS
NOT IDEAL WITH THE TIME OF DAY. AS FOR TEMPERATURES...BROUGHT DOWN
THE MAX T ON FRIDAY AS CLOUD COVER AND MORNING RAINFALL WILL LIKELY
LIMIT THE AMOUNT OF DAYTIME WARNING THAT CAN OCCUR.
BEHIND THIS FRONT...HIGH PRESSURE WILL SETTLE IN ACROSS THE LAKES IN
WHAT IS BECOMING A RECURRING THEME WEATHERWISE FOR THE MONTH OF JULY.
HALBACH
&&
.AVIATION...
1245 AM CDT / 06Z TAFS
JET STREAK ROTATING AROUND SLOW MOVING UPPER LOW OVER NW OHIO IS
STIRRING UP SHOWERS AND A FEW TSTMS OVER LK MICH INTO THE INDIANA
SHORELINE. THIS ACTIVITY IS SLOWLY DEVELOPING WESTWARD WITH A FEW
SHOWERS OFF SHORE FROM CHI. BROADER SCALE SYNOPTIC EVENTS WILL HALT
THE WESTWARD DRIFT OF THIS ACTIVITY LATER THIS MORNING AND EXPECT
ANY ORGANIZED SHOWERS OR TSTMS TO REMAIN EAST OF TAF SITES. MDW IS
MOST VULNERABLE DURING PREDAWN AND EARLY MORNING HRS. CLOUDS HOLDING
AT VFR LVLS THROUGH MOST OF THE MORNING INTO THE AFTERNOON.
APPROACHING COOL FRONT FROM NW WILL ADD ANOTHER ELEMENT TO INCREASE
SHOWER AND TSTM COVERAGE MAINLY LATE IN THE DAY AND TONIGHT. SOME
MVFR WILL DEVELOP WITH INCR PRECIP ESPECIALLY AFTER SUNSET. SFC
VSBYS MAY LOCALLY FALL TO 3-5 MI IN HAZE OR VERY LIGHT FOG TOWARD
SUNRISE AND THAT REFLECTED IN RFD TAF. KL
&&
.MARINE...
300 AM CDT THURSDAY
SHOWERS AND THUNDERSTORMS OVER SOUTHERN LM ROATING AROUND LARGE
UPPER LOW OVER NW OHIO. SOME OF THESE STORMS MAY PRODUCE WINDS TO 35
KTS. EXPECTED SHOWERS AND STROMS TO INCREASE NORTHWARD OVER THE LAKE
TONIGHT AND FRIDAY AS A COOL FRONT APPROACHES FROM THE WEST AND
UPPER LOW GRADUALLY RETREATS TO EAST. FRONT WILL PROGRESS SOUTHWARD
THROUGH THE LAKE LATE FRIDAY AND FRIDAY NIGHT FOLLOWED BY HIGH
PRESSURE OF 30.0 INCHES EXPECTED TO BUILD INTO THE WESTERN LAKES ON
SATURDAY. NORTH AND NORTHEAST FETCH LATE FRIDAY AND SATURDAY MAY
REQUIRE SCA FOR ILLINOIS AND INDIANA SHORES. RIP CURRENT THREAT
WILL ALSO BE INCREASING FOR INDIANA SHORE ON SATURDAY. KML
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 26, 3:15 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
415 AM CDT THU JUL 26 2007
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
270915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
415 AM CDT THU JUL 26 2007 /515 AM EDT THU JUL 26 2007/
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH
CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY OVER MOST OF THE OUTLOOK AREA.
THERE IS A SLIGHT CHANCE FOR SEVERE STORMS ACROSS NORTHERN ILLINOIS.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-766-270915-
WINTHROP HARBOR TO WILMETTE HARBOR IL-
WILMETTE HARBOR TO NORTHERLY ISLAND IL-
NORTHERLY ISLAND TO CALUMET HARBOR IL-
CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID-
POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM
OFFSHORE-
415 AM CDT THU JUL 26 2007
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. A
SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY NIGHT INTO SATURDAY DUE
TO HIGH WINDS AND WAVES. RIP CURRENTS ALSO MAY BE PRESENT ALONG
THE INDIANA SHORES ON SATURDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
HALBACH
Event by event
4 thunderstorm wind, 1 hail, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Cook
- When
- July 26, 3:41 AM CST
- Where
- Cook County, Burr Ridge
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 41.750, -87.950
Roof damage to two large commercial buildings. Numerous large limbs blown down. Damage concentrated near County Line Road and Interstate 55.
Thunderstorm Wind, Will
- When
- July 26, 4:07 AM CST to 4:08 AM CST
- Where
- Will County, 3 mi E of Lockport
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.600, -87.992
A microburst hit the Cedar Glen Subdivision in Homer Glen, east of Lockport. This is just northwest of the intersection of 159th Street and Cedar Road. There was scattered damage to trees throughout the neighborhood. Objects such as trampolines and lawn furniture were blown over as well. The most concentrated damage was in the east end of the subdivision along Cedar Glen Drive where several mature spruce trees were uprooted and some hardwood trees had large limbs or trunks snapped. A large portion of a roof of a house was torn off. Most of the damage was blown down from the northwest to southeast. In the west end of the neighborhood, some of the limbs were blown more to the south and southwest, in a downburst pattern. More than 30 trees were blown down at Old Oak Country Club.
Hail, Will
- When
- July 26, 4:19 AM CST to 4:21 AM CST
- Where
- Will County, New Lenox
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.520, -87.970
Thunderstorm Wind, Will
- When
- July 26, 4:20 AM CST
- Where
- Will County, New Lenox
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.520, -87.970
Multiple trees blown down on Francis and Cedar Roads. Some trees across Francis Road.
Thunderstorm Wind, Will
- When
- July 26, 4:30 AM CST
- Where
- Will County, Elwood
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 41.400, -88.120
One wall of a house was blown in by strong winds. Several trees and tree limbs were blown down.
Heavy Rain, Kane
- When
- July 26, 6:00 AM CST to 11:00 AM CST
- Where
- Kane County, Elburn
- Reported by
- Trained Spotter
- Coordinates
- 41.880, -88.470
Rainfall of 4.22 inches was measured between 7am and Noon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, July 26, 20072 deaths · 1 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 26, 2007$5.3 million · 1.75 in hail · 28 events
- Flash Flood and Damaging Wind in Indiana, July 26, 2007$500,000 · 51 kt wind · 2 events
- Flash Flooding and Heavy Rain in North Carolina, July 26, 2007$200,000 · 4 events
- Tornadoes and Hail in Indiana, July 26, 2007$120,000 · EF0 · 10 events
- Flash Flooding and Damaging Wind in Wisconsin, July 26, 2007$126,000 · 4 events
- Hail and Damaging Winds in Kentucky, July 26, 2007$55,000 · 1 in hail · 20 events
- Flash Flood and Hail in Wisconsin, July 26, 2007$55,000 · 2 in hail · 19 events
- Damaging Wind and Lightning Strike in North Carolina, July 26, 2007$100,000 · 55 kt wind · 2 events
- Flash Flood in Wyoming, July 26, 2007$50,000 · 1 event
- Hail and Damaging Winds in West Virginia, July 26, 20071 injured · 1 in hail · 24 events
- Damaging Winds in Iowa, July 26 to 27, 2007$30,000 · 61 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52005, 52008, 52010, 52009, 52287, 52004.